i am 25. had the thyroid problem since i was a kid. but the doctor said i can leave the medication when i started having my periods. but it came back in 5 years. so my doc. had me started on Levothyroxine 150 mcg. i take it once a day. but soon after i started taking this pills i had hair growing allover my chin and neck. ( everywhere where a man woul grow beard )and its really embarasing, i cant go out or any thing. PLEASE HELP ME
Don't know if that's a reaction to the levo, I've been on it for a while now, but I already had hair all over my face. Can't remember the clinical name for it, but it is a rare symptom of thyroid (okay, now everyone tell me it's not rare). That's what one dr down the line somewhere told me anyway.
Have you tried dipilitories(sp?)? I can't use them myself, but I know a lot of women who do. You can also get a med from a dermatologist that will make it shorter, finer, and less noticable. Don't know what that's called, either. I'm a real wealth of info tonight, aren't I? If thyroid's not bad enough aunt flo comes around to do me in.
Anyway a dermatologist ought to be able to help you if your dr can't.
I have not read anywhere where it states that thyroid medication causes facial hair in the upper lip or chin area.
Unwanted facial hair affects women of all ages, races, and ethnic backgrounds,
and can start as early as the early twenties.
Hereditary factors are usually the cause of unwanted facial hair in women.
However a small number of cases are caused by medical conditions such as androgen excess, hair follicles being over-stimulated by testosterone or polycystic ovary syndrom..
Extra androgen comes from medications such as certain progestins used in some brands of birth control pills or bodybuilding steroids that contain androgens or have some effects similar to androgens.
Other medicines may indirectly cause the body to manufacture extra androgen hormones. These include some medicines to treat nausea, schizophrenia, agitation, epileptic seizures, migraine headaches, bipolar disorder, aggression and high blood pressure, as well as estrogens and opiate medications.
Occasionally, the overproduction of androgen hormones is caused by an abnormality in the ovaries, the adrenal glands or the pituitary gland of the brain.
Some excessive hair growth does not fit the pattern of growth triggered by androgen hormones, for example, hair between the eyes, on the forehead, on the temples or high on the cheeks of the face. This hair growth, called hypertrichosis, can be caused by THYROID problems or by anorexia nervosa. It also can result from long-term use of certain medications, including the following steroid hormones: cyclosporin (Neoral, Sandimmune, SangCya), phenytoin (Dilantin), minoxidil (Rogaine), penicillamine (Cuprimine, Depen), as well as some dermatology medications that commonly are combined with ultraviolet light treatments.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.